Ask Your Health Question and Get an Answer ASAP
Having GERD can make you feel like you have a tight feeling or lump in your throat as well as chest pain. Sounds like your medication is not controlling your symptoms well enough. Repeated acid exposure to your esophagus can lead to narrowing of the esophagus which can in turn cause trouble swallowing. I think you should contact your Dr and have your Prevacid dose increased to help control your GERD better or have your medicine changed altogether to something that will help you get better control. In the meantime, make sure you do all you can do to help with the GERD such as avoiding tea, coffee, acidic foods -like tomatoes, greasy foods, spicey foods, and dairy products. Make sure that you don't lie down within 3 hours of eating also.
Hope this helps...reply back if needed
WHEN THEY DID THE SCOPE WOULD'T THIS NARROWING SHOW UP .
WHAT OTHER MEDICATION MIGHT HELP AS BEEN ON THE PREVICID MANY YRS.
Protonix is a good medication for GERD, and also, if you have been on Prevacid for a long time, it might not be as effective as it once was (some medication tends to do this).
Narrowing might have shown up on endoscopy but if it was in the early stages, it might not. Narrowing tends to worsen over time. You could also have esphogeal spasms. This is a constricting of the esophagus (smooth muscle spasms) and this would not show up on endoscopy. Esophageal spasms can cause the feeling that something is stuck in your throat and also make swallowing very difficult.